Depression: Depression & Related Conditions

Ask Dr. Schwartz
Ask Dr. Schwartz
Psychotherapy and Mental Health questions

Do I Have Bipolar Dsorder?

Hello doctor, I'm a 16 year old girl, studying in Dubai. I have been noticing few rapid changes in my behavior. I was usually a very happy person, didn't have any sort of tensions, nothing at all. I used to excel in my academics, take part in many activities, but recently I find my self very withdrawn, not interested in activities that I used to enjoy a lot, not even interested in talking to my friends or my parents. I feel very sad, as if I have lost a part of me, I also become very irritated with my friends and my parents. They tell me that I've changed a lot, I can feel the change myself. I'm literally struggling to pay attention in class, I find it very difficult to relate to the things being taught. I feel very safe in my room locked up. I don't feel comfortable in the presence of many people. I get very angry for unnecessary things. I often feel that I'm going to die, I feel an urge to die. I feel very useless. It seems as though I lost the very purpose of my existence. My family has a history of mental distress. My great grand mother was treated for mania. My mom is currently being treated for Bipolar Disorder. Doctor, please help me. I don't know whether I need help or not. Hoping to receive a reply from you. Thank you very much for your time.

THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.

Disclaimer

  • Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
  • Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
  • Questions submitted to this column are not guaranteed to receive responses.
  • No correspondence takes place.
  • No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
  • Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
  • Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.

Share This

Resources